Jump to content
CrazyBoards.org

Depakote ER side-effects: suck it up?


Recommended Posts

I am on my second round of Depakote ER (for almost 7 weeks now) after being off of it for several years. First time around, I was on it for a year. The reason for getting back on Depakote was because I didn't have any memorable side effects from it, and it worked what I was using it for: migraines & SP seizures.

 

Right now I either A) have a hole in my memory or B) am being a pussy. I can not stand my side effects! I definitely do not remember having these side effects.

 

I am aware that the stoopids come with the general population of ACs, which I do have ("I can't explain that to you, can you please try to read my mind and translate for yourself?"). I also have the usual worsening fatigue, weakness, and spots-in-my-vision things.

 

But these symptoms are the most bothersome:

  1. extreme lack of coordination (clumsy!! holy shit am I clumsy!!!)
  2. lingering anxiety/agitation (I am a bitch who is prone to say: "don't touch me!")
  3. I tend to bleed easily! cuts, scrapes, bruises, etc. It's so easy for me to get hurt when I never have before!!

I am wondering if I should just suck it up & take my meds as prescribed, and talk to my Neuro in February? Or call on Monday and ask if I should nix it?

 

 

 

 

Link to comment
Share on other sites

I am just reluctant, I suppose.

 

This Neurologist is very new, and I left my last Neurologist without getting adequate help & information. I am unsure if it is a good idea to call his office and complain about the first med he gave me. Especially if the worry itself is minute. I do not want to look med non-compliant or look like a difficult patient.

Link to comment
Share on other sites

I don't like to necessarily view it as complaining when I bring SEs to a doctor's attention.  I prefer to frame it in my mind and how I ask them as, well, "is this anything I should be concerned about?"  "(List of symptoms) - I don't recall having these the last time.  (Length of time they have been going on.)  Is this something I should be concerned about?  Should I keep an eye on it?"

 

Side effects can and frequently go away after being on a med for a while; perhaps returning for a bit after the dosage is upped.  Perhaps it is  not concerning now, but if it continued maybe.  That sort of thing.  But I always figure it is best to keep my doctor in the loop.

Link to comment
Share on other sites

  • 2 weeks later...

Update:

I did call my neuro, and he he told me that a couple of the side affects were common, but considering i was experiencing new side affects (compared to previously) it was a sign that I was not going to tolerate Depakote long-term. He had me stop taking Depakote & prescribed Topamax, to which I will be starting it in 4 days.

 

I appreciate the replies Mirazh & hagar  ^_^

Link to comment
Share on other sites

  • 3 weeks later...

It's actually pretty important to tell your doc about side effects. 

 

Yes, I know :) I was going to discuss side effects regardless. The issue I was mulling over was whether to call for an emergency appt. or to suck it up until my original appt. later this month.

 

Update:

Topamax treating me well so far! Up to 25 mg b.i.d and tolerating side effects quite well  ^_^

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...